About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 696481, 11 pages
http://dx.doi.org/10.1155/2013/696481
Research Article

Stochastic Congestion Pricing among Multiple Regions: Competition and Cooperation

1Centre for Maritime Studies, National University of Singapore, Singapore 118411
2School of Business, Central South University, Changsha, Hunan 410000, China
3Department of Mathematics, School of Sciences, China University of Mining and Technology, Xuzhou, Jiangsu 221116, China

Received 17 January 2013; Accepted 3 March 2013

Academic Editor: Xiaoning Zhang

Copyright © 2013 Hua Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Yang and H. J. Huang, Mathematical and Economic Theory of Road Pricing, Elsevier, 2005.
  2. H. Yang and X. Zhang, “Multiclass network toll design problem with social and spatial equity constraints,” Journal of Transportation Engineering, vol. 128, no. 5, pp. 420–428, 2002. View at Publisher · View at Google Scholar · View at Scopus
  3. H. Yang and X. Zhang, “Optimal toll design in second-best link-based congestion pricing,” Transportation Research Record, no. 1857, pp. 85–92, 2003. View at Scopus
  4. H. Yang, X. Zhang, and Q. Meng, “Modeling private highways in networks with entry-exit based toll charges,” Transportation Research Part B, vol. 38, no. 3, pp. 191–213, 2004. View at Publisher · View at Google Scholar · View at Scopus
  5. X. Zhang and H. Yang, “The optimal cordon-based network congestion pricing problem,” Transportation Research Part B, vol. 38, no. 6, pp. 517–537, 2004. View at Publisher · View at Google Scholar · View at Scopus
  6. X. Zhang, H. J. Huang, and H. M. Zhang, “Integrated daily commuting patterns and optimal road tolls and parking fees in a linear city,” Transportation Research Part B, vol. 42, no. 1, pp. 38–56, 2008. View at Publisher · View at Google Scholar · View at Scopus
  7. X. Zhang, H. Yang, and H. J. Huang, “Multiclass multicriteria mixed equilibrium on networks and uniform link tolls for system optimum,” European Journal of Operational Research, vol. 189, no. 1, pp. 146–158, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. X. Zhang and B. van Wee, “Enhancing transportation network capacity by congestion pricing with simultaneous toll location and toll level optimization,” Engineering Optimization, vol. 44, no. 4, pp. 477–488, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  9. X. N. Zhang, H. M. Zhang, H. J. Huang, L. J. Sun, and T. Q. Tang, “Competitive, cooperative and Stackelberg congestion pricing for multiple regions in transportation networks,” Transportmetrica, vol. 7, no. 4, pp. 297–320, 2011.
  10. X. Zhang and B. van Wee, “Efficiency comparison of various parking charge schemes considering daily travel cost in a linear city,” European Journal of Transport and Infrastructure Research, vol. 11, no. 2, pp. 234–255, 2011. View at Scopus
  11. X. N. Zhang, H. Yang, and H. J. Huang, “Improving travel efficiency by parking permits distribution and trading,” Transportation Research Part B, vol. 45, no. 7, pp. 1018–1034, 2011.
  12. A. De Palma and R. Lindsey, “Private toll roads: competition under various ownership regimes,” Annals of Regional Science, vol. 34, no. 1, pp. 13–35, 2000. View at Scopus
  13. B. Ubbels and E. T. Verhoef, “Governmental competition in road charging and capacity choice,” Regional Science and Urban Economics, vol. 38, no. 2, pp. 174–190, 2008. View at Publisher · View at Google Scholar · View at Scopus
  14. A. Yuen, L. J. Basso, and A. Zhang, “Effects of gateway congestion pricing on optimal road pricing and hinterland,” Journal of Transport Economics and Policy, vol. 42, no. 3, pp. 495–526, 2008. View at Scopus
  15. A. Sumalee and W. Xu, “First-best marginal cost toll for a traffic network with stochastic demand,” Transportation Research Part B, vol. 45, no. 1, pp. 41–59, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. A. C. Pigou, The Economics of Welfare, MacMillan, London, UK, 1920.
  17. F. H. Knight, “Some fallacies in the interpretation of social costs,” Quarterly Journal of Economics, vol. 38, pp. 582–606, 1924.
  18. H. Yang and H. J. Huang, “Principle of marginal-cost pricing: how does it work in a general road network?” Transportation Research Part A, vol. 32, no. 1, pp. 45–54, 1998. View at Scopus
  19. H. Yang, “System optimum, stochastic user equilibrium, and optimal link tolls,” Transportation Science, vol. 33, no. 4, pp. 354–360, 1999. View at Scopus
  20. S. T. Waller and A. K. Ziliaskopoulos, “Stochastic dynamic network design problem,” Transportation Research Record, no. 1771, pp. 106–113, 2001. View at Scopus
  21. G. R. Patil and S. V. Ukkusuri, “System-optimal stochastic transportation network design,” Transportation Research Record, no. 2029, pp. 80–86, 2007. View at Publisher · View at Google Scholar · View at Scopus
  22. A. Chen, Z. Ji, and W. Recker, “Travel time reliability with risk-sensitive travelers,” Transportation Research Record, no. 1783, pp. 27–33, 2002. View at Scopus
  23. S. Nakayama and J. Takayama, “A traffic network equilibrium model for uncertain demands,” in Proceedings of the 82nd Transportation Research Board Annual Meeting, 2003.
  24. S. Clark and D. Watling, “Modelling network travel time reliability under stochastic demand,” Transportation Research Part B, vol. 39, no. 2, pp. 119–140, 2005. View at Publisher · View at Google Scholar · View at Scopus
  25. H. Shao, W. H. K. Lam, Q. Meng, and M. L. Tam, “Demand-driven traffic assignment problem based on travel time reliability,” Transportation Research Record, no. 1985, pp. 220–230, 2006. View at Scopus
  26. H. Shao, W. H. K. Lam, and M. L. Tam, “A reliability-based stochastic traffic assignment model for network with multiple user classes under uncertainty in demand,” Networks and Spatial Economics, vol. 6, no. 3-4, pp. 173–204, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. W. H. K. Lam, H. Shao, and A. Sumalee, “Modeling impacts of adverse weather conditions on a road network with uncertainties in demand and supply,” Transportation Research Part B, vol. 42, no. 10, pp. 890–910, 2008. View at Publisher · View at Google Scholar · View at Scopus
  28. B. Y. Chen, W. H. K. Lam, A. Sumalee, and H. Shao, “An efficient solution algorithm for solving multi-class reliability-based traffic assignment problem,” Mathematical and Computer Modelling, vol. 54, no. 5-6, pp. 1428–1439, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. H. Li, M. C. J. Bliemer, and P. H. L. Bovy, “Network reliability-based optimal toll design,” Journal of Advanced Transportation, vol. 42, no. 3, pp. 311–332, 2008. View at Scopus
  30. S. D. Boyles, K. M. Kockelman, and S. T. Waller, “Congestion pricing under operational, supply-side uncertainty,” Transportation Research Part C, vol. 18, no. 4, pp. 519–535, 2010. View at Publisher · View at Google Scholar · View at Scopus
  31. L. M. Gardner, S. D. Boyles, and S. T. Waller, “Quantifying the benefit of responsive pricing and travel information in the stochastic congestion pricing problem,” Transportation Research Part A, vol. 45, no. 3, pp. 202–218, 2011. View at Publisher · View at Google Scholar · View at Scopus
  32. R. W. Hall, “Travel outcome and performance: the effect of uncertainty on accessibility,” Transportation Research Part B, vol. 17, no. 4, pp. 275–290, 1983. View at Scopus
  33. Y. Sheffi, Urban Transportation Networks: Equilibrium Analysis with Mathematical Programming Methods, Prentice Hall, Englewood Cliff, NJ, USA, 1985.
  34. J. C. Lagarias, J. A. Reeds, M. H. Wright, and P. E. Wright, “Convergence properties of the Nelder-Mead simplex method in low dimensions,” SIAM Journal on Optimization, vol. 9, no. 1, pp. 112–147, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. V. Torczon, “On the convergence of pattern search algorithms,” SIAM Journal on Optimization, vol. 7, no. 1, pp. 1–25, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. C. Audet and J. E. Dennis, “Analysis of generalized pattern searches,” SIAM Journal on Optimization, vol. 13, no. 3, pp. 889–903, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus